Hail, Lawrence
- When
- April 2, 4:03 PM CST to 4:10 PM CST
- Where
- Lawrence County, Ravenden
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.233, -91.250
19 hail, 5 tornado, 3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 2, 1:03 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 203 PM CDT SUN APR 2 2006 .DISCUSSION... INITIAL UPPER LEVEL SHORTWAVE IS MOVING THROUGH THE MIDSOUTH AT THIS TIME. A BATCH OF SHOWERS AND THUNDERSTORMS (BELOW SEVERE LIMITS) ARE MOVING THROUGH THE REGION. MORNING CLOUD COVER AND ADDITIONAL DEBRIS WITH THE CLUSTER HAVE SEVERELY LIMITED INSTABILITY THIS AFTERNOON. WATER VAPOR SHOWS THAT THE INITIAL SHORTWAVE HAS SCOURED OUT A GOOD DEAL OF THE DEEPER MOISTURE LEAVING ONLY NEAR SURFACE MOISTURE FOR THE FRONT TO WORK WITH AS IT COMES THROUGH TONIGHT. NAM APPEARS TO HAVE THE BEST HANDLE ON THE SITUATION WHICH INDICATE THAT RAIN CHANCES ARE REALLY LOW BECAUSE OF LACK OF DEEP MOISTURE. HOWEVER...IF A STORM OR TWO WERE TO DEVELOP THERE IS PLENTY OF SHEAR IN PLACE. ASSUMING ADDITIONAL HEATING BEHIND THE INITIAL CLUSTER...CAPES OF AROUND 1000- 1500J/KG. SO...AN ISOLATED TORNADO AND LARGE HAIL REMAIN A THREAT IF CONVECTION COULD DEVELOP. HIGH PRESSURE WILL MOVE INTO THE REGION AND PROVIDE DRY AND COOLER WEATHER THROUGH MIDWEEK. LOW DEW POINTS WILL FILTER INTO THE REGION. AS A RESULT...THERE IS A CHANCE FOR SOME FREEZING TEMPS IN THE OUTLYING AREAS OF WEST TN AND NORTHEAST MS TUESDAY AND WEDNESDAY MORNINGS IF WINDS SLACKEN OFF ENOUGH AT NIGHT. GFS CONTINUES TO SHOW AN UPPER DISTURBANCE TRYING TO MOVE OVER THE RIDGE AXIS POSITIONED JUST WEST OF THE REGION ON WEDNESDAY. UPPER LEVEL SUBSIDENCE DUE TO THE RIDGE COMBINED WITH LOW LEVEL DRY AIR SHOULD KEEP THE AREA DRY. RAIN CHANCES RISE ONCE AGAIN TOWARDS THE WEEKEND AS ANOTHER SYSTEM ROLLS INTO THE CENTRAL PLAINS. SYSTEM LOOKS VERY SIMILAR TO CURRENT ONE AND MAY HAVE A SEVERE WEATHER THREAT ASSOCIATED WITH IT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT SUN APR 2 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-040000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 446 PM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHEAST ARKANSAS UNTIL 9 PM CDT. ALSO...ANOTHER TORNADO WATCH COVERING THE REMAINDER OF THE MID SOUTH IS IN EFFECT UNTIL MIDNIGHT CDT. A VERY STRONG COLD FRONT WILL MOVE THROUGH THE MID SOUTH TONIGHT. ANY THUNDERSTORMS WHICH DEVELOP IN THE WARM...MOIST...UNSTABLE AIR HAVE THE POTENTIAL TO BECOME SEVERE RAPIDLY. THE SEVERE WEATHER THREATS ARE LARGE HAIL DAMAGING WINDS AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FROST IS POSSIBLE ACROSS PARTS OF WEST TENNESSEE TUESDAY AND WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING. SPOTTERS PLEASE RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1259 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM HAIL CURTIS STATION 34.33N 90.15W
04/02/2006 E0.50 INCH PANOLA MS TRAINED SPOTTER
&&
DSVSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 440 PM CDT SUN APR 2 2006 ARZ008-022200- RANDOLPH AR- 440 PM CDT SUN APR 2 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY. A SEVERE THUNDERSTORM CAPABLE OF PRODUCING SOFTBALL SIZE HAIL WAS LOCATED 23 MILES WEST OF RAVENDEN SPRINGS AT 440 PM CDT...MOVING EAST AT 50 MPH. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 159 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
19 hail, 5 tornado, 3 thunderstorm wind. Local standard time, as filed.
The tornado moved into Lawrence County from Sharp County and tracked east to 3 miles east of Ravenden. The tornado lifted near the Randolph and Lawrence County line. A rental home was damaged in Ravenden. Thirty to forty other homes had minor damage across the county. A barn was damaged in Ravenden. Four unoccupied buildings were also damaged in Ravenden.
Hail was covering the ground in Ravenden Springs.
A tornado began 3 miles south of Pocahontas and tracked east into Greene County. In Shannon, three businesses and five homes were destroyed. Another two businesses and two homes had major damage. Eighteen other homes had minor damage. The tornado produced F1 type damage in Randolph County.
A tornado continued to track east from Randolph County into Greene County and eventually continued into Dunklin County, Missouri. The hardest hit area was in the town of Marmaduke. Forty-seven injuries occurred in Marmaduke with two people being airlifted to a local hospital. One hundred and thirty houses were destroyed in Marmaduke with twenty-five mobile homes also being destroyed. A pharmacy was also destroyed in Marmaduke. Outside of Marmaduke, in the rest of the county, nineteen homes and 11 mobile homes were destroyed. In addition, seven houses and two mobile homes had major damage in the county. In all, approximately five hundred homes were affected.
Some trees and power lines were knocked down in Hickory Ridge.
This tornado continued east from Woodruff County into Cross County eventually crossing into Crittenden County. The most affected area was the Fitzgerald Crossing community located south of Wynne and the Village Creek State Park. Twenty-four homes and two mobile homes were destroyed. Ten homes had major damage with twenty seven homes and five mobile homes receiving minor damage. Most of this damage occurred south of Wynne near the Intersection of State Highway 1 and County Road 652. The Village Creek State Park suffered damage to the Visitors' Center and the tennis court. Five minor injuries occurred with the tornado.
The tornado continued east from Cross County lifting 4 miles west of Crawfordsville. Two commercial buildings had minor damage. The tornado produced F0 damage while in Crittenden County.
Numerous cars were damaged by the hail.
Straight line winds destroyed a small building. A storage building and a few power lines were also damaged.
Straight line winds toppled a mobile home on Oak Street in Tyronza.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyThe tornado archive for Arkansas, 2006Warnings in Arkansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502397, 5506238, 5502398, 5502399, 5502400, 5506223, 5506239, 5506240, 5506224, 5506225, 5506226, 5506227, 5506241, 5506228, 5506242, 5506229, 5506230, 5506231, 5506263, 5506232, 5506283, 5506233, 5506234, 5506235, 5506317, 5506236, 5506237.